muscle jerks (myoclonic jerks) from Neurontin

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 4643
   Posted 6/13/2010 6:32 PM (GMT -7)   
Oh no!  Another bad reaction and I've just about run out of medicines.  And yes, I'm quite sure it's the Neurontin.
 
My pain doc upped my gabapentin (Neurontin) a couple of months ago. 100mg morning and night wasn't doing much, so he prescribed 300mg at 8PM to get sleepy (but I was still waking up in the middle of the night) and another 300 at 10:30 to last the night.  It worked great for a month and a half.  A few days ago I got some muscle jerks, bigger than just twitches, at about 11:30 which woke me up.   The jerks happened again  the next night, and I noticed a few brief apnea  spells as I was drowsing just before waking up completely in the morning.   Last night I took only one pill at about 8PM.  This morning my husband told me I was twitching in my sleep a good bit of the night - arms, hands and maybe my eyes which were moving back and forth under my lids.
 
I've been taking only 100mg in the morning because the higher dose was making me too sleepy.
 
I think I won't take any tonight, just take more pain meds. 
 
Do I have to stop taking it altogether?  Or do I take dilantin?  I hate to stop because it really helps me sleep, and then I have less pain during the day.  I have bad reactions to just about everything that's not addicting.
 
My next pain doc appt. is in about a month, and I'll call to see if I can get it moved up.  My rheumatologist has been ill and I can't see him until August.
Alcie
 
 


Acheybody
Forum Moderator


Date Joined Nov 2008
Total Posts : 5929
   Posted 6/13/2010 8:57 PM (GMT -7)   
Doesn't sound like any fun at all! It's hard enough to get a good night's sleep with Fibro without added effects! I sure hope you can find something that works and get your appointment moved up. I get a lot of weird reactions to meds, too.
  Achey 
 
    Diagnosed: Fibromyalgia, possible Meniere's, elevated liver enzymes, skin grafting on back, arthritis, scoliosis, lumbar disc damage, sciatica, IBS, migraine headaches, tachycardia, skin cancer surgeries on face
    Meds: Nortriptyline, Clonazepam, Darvocet as needed
    Multivitamins, l-lysine, probiotics, magnesium, malic acid, calcium + vit. D, vit. C
    Chiropractic adjustments
 
Be yourself.  Everyone else is already taken.


Nana Monster
Veteran Member


Date Joined Jul 2009
Total Posts : 952
   Posted 6/13/2010 10:43 PM (GMT -7)   
That is some nasty stuff. I recently broke down and went to a dr and got a script for it. I told him I used Darvacet when the pain
got super bad and the herbs couldn't control it. I took 2 doses and nearly itched myself raw, ending up with getting sent home
from work because scratching isn't allowed in a kitchen. Then he gave me a script for Relefor which side effects are even worse...so I
finally got a script for it from the dr doing the surgery on my arm. The knee guy didn't understand that the plant base drugs aren't
as bad as the synthetic stuff...maybe he gets better kick-backs??? shakehead

For sleeping, try Nite Time Herbs by NOW brand, they seem to do pretty good. I take them when I go to bed on the nights I'm
aching and can sack out for about half the night before the knee kicks in. He says arthritis which has been in the knee for about
43 years but I'm sure there is a lot more damage. It feels just like the other one did with the torn maniscus and cartalidge.

Skelaxin helps with the twitching and doesn't seem to bother me with the dry mouth and other symptons, it's a script drug. I only
use it when the True Calm by NOW can't touch the deep muscle problems.

Achey,
Try NOW's combo of Calcium/Magnesium/Zinc/ and Vit D for the sciatic. My God, what a difference yeah

Nana Monster

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 4643
   Posted 6/14/2010 5:35 AM (GMT -7)   
Achey - Did you mean the NSAID Relafen? I guess I could try that one. I have tried everything else and haven't gotten any relief at all or end up with bruising and bleeding.

Nana - Thanks for the idea of herbs. I'll give them a try since I've nothing left. I can't take Darvon in any form because it contains a couple of sulfite groups (SO2), and I'm allergic to that. Skelaxin doesn't do anything. Upping my D to 4000 a day helped with fibro, but not arthritis.

I took Vicodin after trigger finger surgery, but it quit working again. (I have taken it after surgery before.) All that's left are benzodiazepines, and I don't want to get hooked on them. Temporarily I can take diazepam, which latches onto the same receptors as the Neurontin but is no long-term cure.

This morning I'm shaking with pain even after tramadol, which I can't take at night because it keeps me awake. I've got bad arthritis, radiculopathy and every curve possible in my spine. This brings on pinched nerves and sciatica, and I can't have any more depo shots this year because I'm over the limit of 3.
Alcie
 
 


Nana Monster
Veteran Member


Date Joined Jul 2009
Total Posts : 952
   Posted 6/14/2010 3:14 PM (GMT -7)   
Alcie,
That is Relafin with the super bad side effects. I got the bottle read the print outs and chucked it. I too, have full body arthritis,
sciatica, tons of surgeries (I have another scheduled for July 1 for a lipoma in my wrist). The depo shots lasted for about 3 weeks
when I got them but I have a very physical job. I also got cortisone shots but they were limited in pain control to about 3 weeks.
This Wed. I go for Hyalgan shots in the knees. I think there is more damage to the knee but the dr doesn't seem to want to listen.
The last time it was a torn maniscus and ligament and this is acting just like the other knee.

True Calm works on neurotransmitters. I try to use it once or twice a day. It also makes the mood swings a lot less noticable....
great side effect!!!
Nana Monster

Acheybody
Forum Moderator


Date Joined Nov 2008
Total Posts : 5929
   Posted 6/14/2010 3:51 PM (GMT -7)   
Thanks, Nana Monster,
I'll sure try that! A substance I don't have to worry about taking - Yay!
  Achey 
 
    Diagnosed: Fibromyalgia, possible Meniere's, elevated liver enzymes, skin grafting on back, arthritis, scoliosis, lumbar disc damage, sciatica, IBS, migraine headaches, tachycardia, skin cancer surgeries on face
    Meds: Nortriptyline, Clonazepam, Darvocet as needed
    Multivitamins, l-lysine, probiotics, magnesium, malic acid, calcium + vit. D, vit. C
    Chiropractic adjustments
 
Be yourself.  Everyone else is already taken.


Sherrine
Forum Moderator


Date Joined Apr 2005
Total Posts : 17094
   Posted 6/15/2010 9:54 AM (GMT -7)   
Please, Please, Please, check with your doctor before starting something new.  Medications and herbs can react negatively with other medications you are taking.  Be careful out there!  Remember, none of us are doctors.
 
Sherrine
Forum Moderator/ Fibromyalgia
***********************
Fibromyalgia, Crohn's Disease, Ostomy, Diabetes, Autoimmune Inner Ear Disease, Osteoporosis
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
God does not give us a spirit of fear, but of power and of love and of a sound mind.    2 Timothy 1:7


Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 4643
   Posted 6/15/2010 10:25 AM (GMT -7)   
Thanks Sherrine - I appreciate the warning.
I had another suggestion not to start herbs until I get clear of the gabapentin withdrawal, and I won't! Unfortunately the pain doc had only to say (via the nurse) that he'd never heard of muscle spasms or apnea from gabapentin. I looked it up after having the reactions and found it on a couple of reputable websites - not forums!

For now I've taken 1/2 mg diazepam (1/4 the smallest pill) to ease the withdrawal symptoms. (I found both drugs are used for withdrawal from each other, because they latch onto the same receptors. Of course I'll stop diazepam as soon as I can, maybe even tomorrow. I just have it (prescribed) on hand for severe back spasms.

I'm no doc, don't expect to find any here, but it's at least a place where we can communicate with others who want to help and who understand.

My PCP isn't knowledgable in this area, so I'm stuck without a doc until my rheumy gets back. He's sick and has has cancelled his appointments until August.
Alcie
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 10:54 AM (GMT -7)
There are a total of 2,732,122 posts in 300,996 threads.
View Active Threads


Who's Online
This forum has 151159 registered members. Please welcome our newest member, webers.
265 Guest(s), 6 Registered Member(s) are currently online.  Details
Wdan, Jingles1234, Traveler, kcsmith72, luckyman316, MollieMae


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer